MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE

ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE
Model Number DISSECTOR, SJ 3.0MM X 7CM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Three unpackaged, and one packaged ar-7300ds dissector, sj, 3.0 mm x 7 cm serial/batch number 14962578 were received for investigation.No functional testing was performed because the damaged on the three reported devices.Visual evaluation found that device #1 outer tube is burn at the tip.Device #2, inner tube is weld to the outer tube avoid the inner tube move freely.Device #3 have heavy scratches lines around the outside dimeter of the inner tube and inside the outer tube.The most likely cause for the reported failure is misuse/abnormal use: since the device became red at the tip and produced smoke, but no burn was reported, it follows by logical reasoning that the device was activated outside the surgical site, which precludes the usage of irrigation.Activating the device outside the surgical site without irrigation (dry environment) characterizes misuse and may cause overheating.
 
Event or Problem Description
On (b)(6) 2022 it was reported by a sales representative via email that (2) ar-7300ds dissector had issues during use.The first dissector, the blade would not spin.The second dissector turned red at the tip and started smoking.It seems as if the inner and outer blades were fused together.Additional information received on 12/27/2022: this was discovered during an ankle scope procedure on (b)(6) 2022.Nothing broke inside the patient.

Brand Name
DISSECTOR, SJ 3.0MM X 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19488990
Report Number1220246-2024-05177
Device Sequence Number7024964
Product Code GFA
UDI-Device Identifier00888867041943
UDI-Public00888867041943
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, SJ 3.0MM X 7CM
Device Catalogue NumberAR-7300DS
Device Lot Number14962578
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown